Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 178, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 7, 2012, 5:30 PM CDT for Beaver County, Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2012, 5:30 PM CDT (22:30 UTC)
- Expired
- Aug 7, 2012, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 109 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 6:05 PM CDT | TSTM WND GST 58 | 1 Ssw Beaver, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 2402 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
186 WUUS54 KAMA 072230 SVRAMA OKC007-072315- /O.NEW.KAMA.SV.W.0178.120807T2230Z-120807T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 530 PM CDT TUE AUG 7 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 615 PM CDT * AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF FORGAN...OR ABOUT 12 MILES NORTH OF BEAVER...MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... FORGAN... MOCANE... BEAVER... FLORIS... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3680 10033 3679 10078 3700 10071 3701 10044 TIME...MOT...LOC 2230Z 351DEG 12KT 3697 10057 $$ BJS
2 follow-up statements
972 WWUS54 KAMA 072245 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 545 PM CDT TUE AUG 7 2012 OKC007-072315- /O.CON.KAMA.SV.W.0178.000000T0000Z-120807T2315Z/ BEAVER OK- 545 PM CDT TUE AUG 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTH CENTRAL BEAVER COUNTY... AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORGAN...OR 9 MILES NORTH OF BEAVER...MOVING SOUTH AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEAVER... FLORIS...FORGAN AND MOCANE. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3680 10033 3679 10078 3700 10071 3701 10044 TIME...MOT...LOC 2244Z 351DEG 12KT 3692 10056 $$ BJS
264 WWUS54 KAMA 072322 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 622 PM CDT TUE AUG 7 2012 OKC007-072332- /O.EXP.KAMA.SV.W.0178.000000T0000Z-120807T2315Z/ BEAVER OK- 622 PM CDT TUE AUG 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BEAVER COUNTY HAS EXPIRED... AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED SLIGHTLY. THEREFORE THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE. HOWEVER...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BEAVER COUNTY FOR GUSTS TO 50 MPH AND THE STORM COULD POSSIBLY REINTENSIFY TO SEVERE LIMITS. LAT...LON 3680 10033 3679 10078 3700 10071 3701 10044 TIME...MOT...LOC 2245Z 351DEG 12KT 3692 10056 $$ BJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:04 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 7, 3:04 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 304 PM CDT TUE AUG 7 2012 .DISCUSSION... UPPER RIDGE OVER THE FOUR CORNERS REGION AND SOUTHWESTERN STATES WILL BUILD INTO THE CENTRAL AND SOUTHERN ROCKIES BY THURSDAY AND THEN BACK OVER THE FOUR CORNERS REGION AND SOUTHWESTERN STATES AGAIN LATE THIS WEEK THROUGH EARLY NEXT WEEK. A WEAK COLD FRONT WILL PUSH INTO THE PANHANDLES WEDNESDAY AND...ALONG WITH SOME SHORTWAVE ENERGY DROPPING SOUTH AND SOUTHEAST ACROSS THE FORECAST AREA...SHOULD ALLOW FOR CONVECTION TO DEVELOP TONIGHT INTO WEDNESDAY. LOW LEVEL SOUTHERLY TO SOUTHWESTERLY JET SETS UP TONIGHT AROUND 25 TO 35 KNOTS WHICH WILL HELP PROVIDE A FOCUS FOR CONVECTION. BEST CHANCES WILL PRIMARILY BE ACROSS THE EASTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA. CURRENT POPS FOCUS HIGHEST POPS ACROSS THIS AREA AND WILL ONLY MAKE SOME MINOR CHANGES. OTHERWISE...ONGOING POPS TONIGHT AND WEDNESDAY APPEAR TO BE RIGHT ON TRACK. FEEL THAT GFS AND NAM MOS GUIDANCE TOO COOL BASED ON EXPECTED CLOUD COVER AND LOW LEVEL JET AND WILL FORECAST HIGHER THAN MOS. MODELS IN AGREEMENT THAT THE FRONTAL BOUNDARY WILL PUSH THROUGH THE PANHANDLES BY WEDNESDAY NIGHT WITH DRIER CONDITIONS BEHIND THE FRONT. UPPER FLOW TRANSITIONS FROM NORTH NORTHWESTERLY OR NORTHWESTERLY TONIGHT AND WEDNESDAY TO NORTHERLY AND NORTHEASTERLY BY WEDNESDAY NIGHT AND THURSDAY AND THURSDAY NIGHT. UPPER FLOW TRANSITIONS BACK TO NORTHERLY AND NORTHWESTERLY LATE FRIDAY INTO THE WEEKEND AS THE UPPER HIGH REBUILDS BACK OVER THE FOUR CORNERS REGION AND SOUTHWESTERN STATES. THE NORTHWESTERLY FLOW THIS WEEKEND SHOULD ALLOW FOR CONVECTION TO PROPAGATE INTO THE PANHANDLES FROM THE HIGHER TERRAIN OF COLORADO AND NEW MEXICO MAINLY SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. WILL KEEP SLIGHT CHANCE POPS FOR POSSIBLE CONVECTION ACROSS MAINLY THE WESTERN SECTIONS OF THE PANHANDLES...HOWEVER MAY ALSO AFFECT AREAS FARTHER EAST SATURDAY NIGHT. WILL KEEP TEMPS CLOSER TO THE WARMER NAM MOS OR ECMWF MOS THROUGH THE FORECAST PERIOD. SCHNEIDER && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY NEXT WEEK. SCHNEIDER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 70 96 68 96 69 / 30 20 10 0 0 BEAVER OK 72 97 70 96 68 / 30 10 10 0 0 BOISE CITY OK 70 96 65 97 65 / 30 5 5 0 5 BORGER TX 76 98 73 99 69 / 30 10 10 0 0 BOYS RANCH TX 73 98 68 98 69 / 30 10 10 0 0 CANYON TX 68 96 66 96 68 / 30 20 10 0 0 CLARENDON TX 73 97 71 98 70 / 30 20 10 0 0 DALHART TX 68 97 65 96 66 / 30 10 10 0 5 GUYMON OK 71 96 68 97 67 / 30 5 10 0 0 HEREFORD TX 68 96 65 96 66 / 30 20 10 0 0 LIPSCOMB TX 72 97 69 96 68 / 30 20 10 0 0 PAMPA TX 72 96 70 95 67 / 30 20 10 0 0 SHAMROCK TX 73 98 70 99 71 / 30 20 10 0 0 WELLINGTON TX 74 101 72 101 71 / 30 20 10 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 13/11
Hazardous weather outlook, Aug 7, 2:46 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 246 PM CDT TUE AUG 7 2012 OKZ001>003-TXZ001>020-081100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 246 PM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE PANHANDLES THROUGH TONIGHT. A FEW STORMS MAY BECOME STRONG. WIND GUSTS TO AROUND 50 MPH WILL BE THE PRIMARY HAZARD...BUT SMALL HAIL AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLE WEDNESDAY. A FEW OF THESE STORMS MAY BE STRONG...WITH BRIEF WIND GUSTS TO AROUND 50 MPH THE MAIN CONCERN. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE SATURDAY NIGHT...AND ACROSS THE WESTERN PANHANDLES SUNDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
In the hours before
Special weather statement, Aug 7, 5:14 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 514 PM CDT TUE AUG 7 2012 TXZ012-013-072245- POTTER TX-CARSON TX- 514 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR CARSON AND POTTER COUNTIES. AT 506 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER NORTHEAST POTTER COUNTY...OR ABOUT 21 MILES SOUTHWEST OF BORGER. THE STORM WAS NEARLY STATIONARY. WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. LOCATIONS IMPACTED INCLUDE... FRITCH HIGHWAY... RURAL PARTS OF NORTHEAST POTTER AND NORTHWEST CARSON COUNTIES... BJS
Special weather statement, Aug 7, 5:27 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 527 PM CDT TUE AUG 7 2012 OKZ002-003-072315- TEXAS OK-BEAVER OK- 527 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR BEAVER AND TEXAS COUNTIES. AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF TURPIN...OR ABOUT 15 MILES SOUTH OF LIBERAL...MOVING EAST AT 5 MPH. ANOTHER STRONG STORM WAS LOCATED JUST NORTH OF FORGAN...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... FORGAN... BAKER... TURPIN... FLORIS... BEAVER... BJS
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.